SILDENAFIL CITRATE INDUCED RETINAL TOXICITY—ELECTRORETINOGRAM, OPTICAL COHERENCE TOMOGRAPHY, AND ADAPTIVE OPTICS FINDINGS


    loading  Checking for direct PDF access through Ovid

Abstract

Background/Purpose:To report a case of persistent retinal toxicity associated with a high dose of sildenafil citrate intake.Methods:Single retrospective case report.Results:A 31-year-old white man with no medical history presented with complaints of bilateral multicolored photopsias and erythropsia (red-tinted vision), shortly after taking sildenafil citrate—purchased through the internet. Patient was found to have cone photoreceptor damage, demonstrated using electroretinogram, optical coherence tomography, and adaptive optics imaging. The patient's symptoms and the photoreceptor structural changes persisted for several months.Conclusion:Sildenafil citrate is a widely used erectile dysfunction medication that is typically associated with transient visual symptoms in normal dosage. At high dosage, sildenafil citrate can lead to persistent retinal toxicity in certain individuals.

    loading  Loading Related Articles